MAUDE Adverse Event Report: ALMA LASERS LTD. HARMONY XL; POWERED LASER SURGICAL INSTRUMENT

ALMA LASERS LTD. HARMONY XL; POWERED LASER SURGICAL INSTRUMENT
Model Number 1064NM (ND:YAG) MODULE
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption letter e2013012 alma ltd.(manufacturer) is submitting this report on behalf of alma inc.(importer).Alma lasers has requested the customer to send the suspected device for evaluation and has also provided them the ups return label.Device evaluation will be performed once the device is returned to alma lasers.However an assessment of worldwide adverse incidents for the substantially similar devices was performed to determine whether the alleged injury is attributable to the device.No other similar incidents were noted and the company believes this is a singular incident.In all good faith efforts alma lasers is reporting this incident to the fda.Should any additional information becomes available, alma lasers ltd will file a follow-up report within time lines published by the fda.Based on the injury report, treatment parameters were evaluated and determined to be within recommended range(upper limit).However it was noted that the patient underwent 13 treatments which is excessive compared to alma lasers recommendation of 4 to 6 treatment sessions.This excessive number of treatments may explain the root cause of this adverse reaction.Though there is no information available on how the procedure was done but it is also possible that a small section was over treated leading to excessive energy accumulation that could have reached the deeper skin layer.A letter to the facility will be sent to emphasize on following the manufacturer's recommendations.On (b)(6) 2017 the clinical expert contacted by alma lasers diagnosed this dent as possible lipoatrophy based on available photographs.This is permanent and may require dermal filler.Alma lasers attempted multiple follow-ups on the patient's condition.As per the follow-up performed on (b)(6) 2017, the customer reported that the patient is getting better however no additional photographs were made available for an expert's assessment.In lack of additional photos, even when the patient is getting better alma lasers cannot determine if the injury is permanent or not.The patient is scheduled to return to the customer's facility next week.Alma lasers has requested additional photographs for the purpose of further medical assessment during this visit.In all good faith efforts alma lasers is reporting this incident to the fda.Should any additional information becomes available, alma lasers ltd will file a follow-up report within time lines published by the fda.
 
Event or Problem Description
The suspected device was used on skin type iii patient for skin resurfacing procedure on face.The patient alleged that her skin was dented on the left side of her face(lower cheek area) after the last treatment.Based on the facility notes the patient underwent 13 treatments with this suspected device.

Brand Name
HARMONY XL
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
ALMA LASERS LTD.
14 & 15 halamish st.,pob 3021
caesarea north industrial park
caesarea, ha zafon 30889 00
IS  3088900
MDR Report Key6983454
Report Number3004167969-2017-00002
Device Sequence Number1196717
Product Code GEX
UDI-Device Identifier17290110120525
UDI-Public17290110120525
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072564
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number1064NM (ND:YAG) MODULE
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/29/2017
Device Age6 YR
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2017
Initial Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR